MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX27508UX
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the device was returned with blood visible in the balloon and inflation lumen.The balloon failed negative prep.On pressurisation of the device, water was seen exiting the gw entry port.The balloon failed to maintain pressure.Upon visual inspection of the device, there appeared to be a tear site along the inner lumen.Balloon material was cut away to give a clear image of tear site.Close inspection indicated a radial tear was present along the inner lumen, immediately distal to the distal marker band and 0.4cm proximal to the distal tip.The balloon material was jagged and uneven at the tear site.Due to inflation testing, stent had expanded and come off delivery system.Deformation to the distal tip was visible, tip appeared stubbed.Inner lumen patency was not verified due to tear site.(b)(4).
 
Event or Problem Description
It was reported that the physician was attempting to use a resolute onyx rx drug eluting stent to treat an ostium rca.No damage to device packaging and no issues removing the device from the hoop/tray.The device was inspected with no issues noted.Negative prep was performed with no issues noted.The lesion was not pre-dilated.During the procedure, the device did not pass through a previously deployed stent.No resistance was encountered and no excessive force used.During the first inflation, inflation difficulties were reported during stent deployment at 14atm; the device would not hold inflation.No intervention was required to remove the undeployed resolute onyx stent.The inflation device was successfully used with another device post inflation difficulties.The patient was then treated with multiple resolute onyx stents in rca, in order to stabilize them and transfer them to another hospital for cabg.A total of three stents were implanted, without issue.No patient injury was reported.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7174734
Report Number9612164-2018-00036
Device Sequence Number1979090
Product Code NIQ
UDI-Device Identifier00643169556874
UDI-Public00643169556874
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2019
Device Catalogue NumberRONYX27508UX
Device Lot Number0008768974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2017
Initial Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight60